Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 63, NWS Melbourne, FL

May 19, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 19, 2006, 4:04 AM EDT for 6 counties in Florida. It took effect at May 19, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2006, 4:04 AM EDT (08:04 UTC)
In effect from
May 19, 2006, 1:00 PM EDT
Expired
May 19, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2006-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2006-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 190804
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
404 AM EDT FRI MAY 19 2006

FLZ041-044>046-053-058-144-200000-
/O.UPG.KMLB.FW.A.0053.060519T1700Z-060520T0000Z/
/O.NEW.KMLB.FW.W.0063.060519T1700Z-060520T0000Z/
/O.CON.KMLB.FW.A.0054.060520T1700Z-060520T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
404 AM EDT FRI MAY 19 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL
LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT ON BOTH FRIDAY AND SATURDAY
AFTERNOON FOR MUCH OF EAST CENTRAL FLORIDA. WESTERLY WINDS WILL
SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE
CANAVERAL AND DELAY THE ONSET OF THE SEA BREEZE FROM COCOA BEACH
SOUTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ141-147-200000-
/O.UPG.KMLB.FW.A.0053.060519T1700Z-060520T0000Z/
/O.NEW.KMLB.FW.W.0063.060519T1700Z-060520T0000Z/
COASTAL VOLUSIA-NORTHERN BREVARD-
404 AM EDT FRI MAY 19 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL
LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT FRIDAY AFTERNOON FOR COASTAL
VOLUSIA COUNTY. WESTERLY WINDS WILL SUPPRESS THE FORMATION OF THE
EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL AND DELAY THE ONSET
OF THE SEA BREEZE FROM COCOA BEACH SOUTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

RW
2 follow-up statements
000 
WWUS82 KMLB 191852
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT FRI MAY 19 2006

FLZ041-044>046-053-058-144-200000-
/O.NEW.KMLB.FW.A.0055.060521T1700Z-060521T2300Z/
/O.CON.KMLB.FW.W.0063.000000T0000Z-060520T0000Z/
/O.CON.KMLB.FW.A.0054.060520T1700Z-060520T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
252 PM EDT FRI MAY 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...
AND A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH EARLY EVENING.

A HIGH PRESSURE RIDGE WILL SLOWLY DRIFT NORTHWARD ACROSS SOUTHERN
FLORIDA OVER THE WEEKEND...AND OVER CENTRAL FLORIDA ON MONDAY. THIS
WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE THROUGH THE WEEKEND...AND
WILL ALSO RESULT IN LOW AFTERNOON RELATIVE HUMIDITY VALUES ACROSS
THE INTERIOR COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ141-147-200000-
/O.CON.KMLB.FW.W.0063.000000T0000Z-060520T0000Z/
COASTAL VOLUSIA-NORTHERN BREVARD-
252 PM EDT FRI MAY 19 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL
LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON FOR COASTAL
VOLUSIA AND NORTHERN BREVARD COUNTIES. WESTERLY WINDS WILL SUPPRESS
THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$


CRISTALDI
000 
WWUS82 KMLB 200012
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
812 PM EDT FRI MAY 19 2006

FLZ041-044>046-053-058-144-201000-
/O.EXP.KMLB.FW.W.0063.000000T0000Z-060520T0000Z/
/O.CON.KMLB.FW.A.0054.060520T1700Z-060520T2300Z/
/O.CON.KMLB.FW.A.0055.060521T1700Z-060521T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
812 PM EDT FRI MAY 19 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

A HIGH PRESSURE RIDGE WILL SLOWLY DRIFT NORTHWARD ACROSS SOUTHERN
FLORIDA OVER THE WEEKEND...AND OVER CENTRAL FLORIDA ON MONDAY.
THIS WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE THROUGH THE
WEEKEND...AND WILL ALSO RESULT IN LOW AFTERNOON RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT ACROSS THE INTERIOR COUNTIES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ141-147-200115-
/O.EXP.KMLB.FW.W.0063.000000T0000Z-060520T0000Z/
COASTAL VOLUSIA-NORTHERN BREVARD-
812 PM EDT FRI MAY 19 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 19, 1:32 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 19, 1:32 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
132 AM EDT FRI MAY 19 2006

.DISCUSSION...
FRI/FRI NIGHT...LOW AND MID LEVEL FLOW REMAINS WESTERLY AS CLOSED
500MB LOW OVER NY/PA LIFTS NORTHEAST AND SURFACE RIDGE AXIS STAYS
SOUTH OF THE AREA. SHOULD BE ANOTHER DRY AND WARM DAY AS MID/UPPER
LEVELS OF THE ATMOSPHERE REMAIN DRY AND SOUTHWEST TO WEST SURFACE
FLOW TENDS TO PUSH TEMPERATURES HIGHER THAN NORMAL. AFTERNOON HIGHS
SHOULD RANGE FROM 2 TO 5 DEGREES ABOVE THEIR SEASONAL UPPER 80S
INTERIOR AND MID 80S ALONG THE COAST. LIKE THU...WESTERLY FLOW WILL
ALL BUT NEGATES SEA BREEZE FORMATION NORTH OF THE CAPE AND IF A SEA
BREEZE DOES COME ASHORE SOUTH OF THE CAPE...IT SHOULD BE PINNED TO
THE BEACHES/INDIAN RIVER LAGOON. OVERNIGHT LOWS GENERALLY IN THE MID
60S EXCEPT UPPER 60S SOUTHERN BEACHES AND LOWER 60S IN LOCALLY
COOLER LOCATIONS.

SAT/SUN...BROAD H500 LOW OVER NEW ENGLAND SLOWLY DRIFTS EAST.  A
MORE ZONAL FLOW CROSS THE PENINSULA SETTING UP A  WEAK ATLANTIC
RIDGE AXIS CROSSING THE STATE INTO THE GULF. LOWER ATMOSPHERE SLOWLY
MOISTENS UP MAINLY SOUTH THE RIDGE AXIS WHICH BISECTS THE CWA.
THREAT OF PRECIP REMAINS LOW UNTIL MONDAY.

MON/THU...UPPER LOW OVER THE NORTHEAST STILL LINGERS WITH SHORTWAVES
SKIRTING SOUTH INTO THE DEEP SOUTH THROUGH THE WEEK.  MODELS SUGGEST
FEW DEFINITE FEATURES TO WORK WITH THROUGH THE WEEK PRODUCING ONLY A
SLIGHT CHC OF PCPN OFF AND ON THROUGH THE PERIOD MAINLY SOUTH OF THE
RIDGE LINE. BY FRIDAY THE PATTERN HAS A DECIDED SUMMER LOOK TO IT
WITH NEAR ZONAL FLOW ACROSS MUCH OF THE NATION AND THE SUBTROPICAL
ATLANTIC RIDGE AXIS STILL BISECTING THE STATE.

&&

.MARINE...OFFSHORE FLOW WILL CONTINUE TO GENERATE LOW CHOPPY SEAS.
SHOULD BE ONSHORE COMPONENT TO THE WINDS CAPE SOUTH AS SEA BREEZE
WILL HAVE A DIFFICULT TIME COMING ASHORE.  PRETTY HIGH CONFIDENCE
FORECAST OF BENIGN BOATING CONDITIONS THROUGH THE WEEKEND DUE TO
MODERATE OFFSHORE FLOW OUTSIDE OF LOCAL MESO SEA/LAND BREEZES. THE
WATERS REMAIN RATHER QUIET THROUGH THE WEEK WITH A MOSTLY
BAROTROPIC ATMOSPHERE OVER FLORIDA AND A SUMMER LIKE RIDGE AXIS OVER
THE STATE.

&&

.AVIATION...VFR.

&&

.FIRE WEATHER...COMBINATION OF SURFACE RIDGE AXIS OVER THE CENTRAL
GULF OF MEXICO AND TROUGHING ASSOCIATED WITH THE CLOSED LOW OVER
SOUTHEAST CANADA/NY-NEW ENGLAND PRODUCING DRY WESTERLY FLOW THROUGH
THE WEEKEND. WITH DEW POINT DEPRESSIONS HOVERING AROUND 30 FOR
COASTAL VOLUSIA AND NORTHERN BREVARD COUNTIES AS WELL AS THE
INTERIOR COUNTIES...WILL MOST LIKELY CANX FIRE WEATHER WATCH AND
ISSUE A RED FLAG FOR THE SAME COUNTIES FROM NOON TO 8 PM FRI. FIRE
WEATHER WATCH FOR SUN MOST LIKELY WILL BE UPGRADED TO A RED FLAG
AS DEW POINT DEPRESSIONS ARE 30 OR MORE FOR MANY INTERIOR FORECAST
SITES AND TEMPS CLIMB INTO THE LOW 90S INTERIOR. LIGHT WESTERLY
SURFACE AND TRANSPORT WINDS EXCEPT RIGHT AT THE COAST WHERE ANY
SEA BREEZES WOULD SHIFT WINDS ONSHORE. SEA BREEZE WINDS WILL HAVE
A DIFFICULT TIME PUSHING INLAND MUCH PAST I 95 SOUTH BREVARD TO
MARTIN COUNTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  64  92  63 /   0   0  10  10
MCO  92  65  93  67 /   0   0  10  10
MLB  87  66  89  67 /   0   0  10  10
VRB  86  62  88  64 /   0   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON FOR LAKE/
 VOLUSIA/SEMINOLE/ORANGE/OSCEOLA/OKEECHOBEE/NORTH BREVARD COS.

 FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON FOR LAKE/
 SEMINOLE/ORANGE/OSCEOLA/INLAND VOLUSIA AND OKEECHOBEE COS.
&&

SHORT TERM...WIMMER
LONG TERM....DECKER
Hazardous weather outlook, May 19, 4:01 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
401 AM EDT FRI MAY 19 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
192015-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
401 AM EDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...FIRE WEATHER IMPACT...
DRIER AIR MIXING DOWN TO THE SURFACE WILL LOWER DEW POINTS AND
PRODUCE 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT IN
THE INTERIOR...COASTAL VOLUSIA AND NORTHERN BREVARD COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
LOW RELATIVE HUMIDITY OVER THE INTERIOR WILL CONTINUE TO BE A CONCERN
SATURDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY
AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:09 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia8 hr
May 18, 8:09 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia31 hr
May 19, 2:52 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.